Jump to content
Sign in to follow this  
GiaK

Tardive dyskinesia – a sign of iatrogenic injury from neuroleptics

Recommended Posts

GiaK

a new post: https://bipolarblast.wordpress.com/2020/04/04/tardive-dyskinesia/

I have tardive dyskinesia. I’ve not written about it. I can’t find a single reference online about it that doesn’t pathologize it..and DRUG it further.

This is a very brief definition taken from WebMD (and to be clear they do not know what it is)…but the description is fair enough.

Tardive dyskinesia is a side effect of antipsychotic medications. These drugs are used to treat schizophrenia and other mental health disorders. TD causes stiff, jerky movements of your face and body that you can’t control. You might blink your eyes, stick out your tongue, or wave your arms without meaning to do so.

I’m not going to say much now except that in my experience it is, in fact, a heinous and difficult condition to live with. It’s also NOT a disease process. It’s the body attempting to DETOX from the poisoning it’s been subjected to. It works to help clear the body of infection and pharmaceuticals which sometimes go hand in hand. I have surrendered to it and it’s been an incredible ride of astonishing transformative healing as well as a source of insight in and of itself.
 

I am posting this only because there isn’t any understanding of what it is anywhere from what I’ve seen. And absolutely no one outside of conventional circles speaks of it at all. I’m hoping that we might change that or you might tell me what I’ve missed.  We need one another to heal from it as well. It takes on a life of it’s own and is insanely challenging. I don’t know a single soul with it. Most people who develop it are lost to psychiatry in the worst way and generally silenced because of it.
 

If you have a unique understanding of tardive dyskinesia and have lived with it, I’d like to hear from you. We can keep the conversation private if you wish.  When you leave a comment it’s not automatically posted so just request that it stay private if you want that.

Please share this post in mental health forums too if you are members of such places. 
 

I may not get back to comments immediately. I may choose to take it to email instead of the comment section as well. I am honoring my personal life now and so working with this site differently.
 

thank you.

if you choose to share  in forums or on social media use this link: https://bipolarblast.wordpress.com/2020/04/04/tardive-dyskinesia/

Share this post


Link to post
Share on other sites
GiaK

I knew people with it when I was a social worker in the system with folks who'd been completely marginalized and we're no longer part of normal society. I have met no one with it since then.

Share this post


Link to post
Share on other sites
GiaK

so...I took this off my site. I'll leave it here but please keep the content on this site only. I was getting advice from people who didn't know what the F they were talking about and that really triggers me. This is why my site comes down with frequency...I can't deal with that sort of thing anymore. I will no longer post this kind of personal stuff on the site. It's just now that I'm stuck at home I can't really continue what I was starting out in the world and so a post of this nature emerged. 

 

I don't imagine it's going to be resonant with most folks on this site so if moderators just want to remove it that's fine too.

Share this post


Link to post
Share on other sites
manymoretodays
Posted (edited)

Hi GiaK, 

And hey, so great to see you posting here!  You got me here and I am quite grateful for that.

 

I tried to PM you, but it won't go through, earlier, and wondered if you would like me to merge this topic with our pre-existing topic:

I didn't want to offend you, my friend, and just move it.

And oh bother.....ugh......I'm so sorry that you had to take it down from your site, due to triggering.

 

The other option too, to consider.....would be if you want me to move it to "In the Media" for further discussion with people who can relate, and help with understanding the issue.

5 hours ago, GiaK said:

I am posting this only because there isn’t any understanding of what it is anywhere from what I’ve seen. And absolutely no one outside of conventional circles speaks of it at all. I’m hoping that we might change that or you might tell me what I’ve missed.  We need one another to heal from it as well. It takes on a life of it’s own and is insanely challenging. I don’t know a single soul with it. Most people who develop it are lost to psychiatry in the worst way and generally silenced because of it.

 

And yes, we do.  Very much so.  Need each other to heal.

 

And okay.....so, the options:

Leave as a free standing post in symptoms and self care for furthering discussion and support.

Merge with pre-existing topic

Move to "In the Media" forum?  Books, news, blogs, video, radio -- items related to the psychiatry industry and adverse effects of antidepressants.

 

Let me know what you'd like to do now?

I'm totally okay with this post, being here, and all.

 

It might resonate with folks here.  And again, so sorry you had to remove it from your own Blog due to triggering, and less than thoughtful comments.

 

I am still comforted when you post here, GiaK, truly.  And thankyou again.  Not just for getting me here, but all of the work that you do, and that I was able to gain from, and learn, and grow from, and well........heal.  Here is another.......Thank you.   And again.....and again........❤️

 

L, P, H, and G,

moderator manymoretodays(mmt)

* p.s. I did bring this to the attention of the other mods as well, as I wasn't certain whether to merge it or not

 

Edited by manymoretodays

Share this post


Link to post
Share on other sites
UnfoldingSky

Hi Gia,

 

I had a "mild' case of tardive dyskinesia and have recovered from it. Like you I tended to view it as something other than a disease. I found a few things that I think may have helped me, non-drug healing modalities, I can PM you if you want, no pressure to try anything.

Share this post


Link to post
Share on other sites
GiaK

I respond to it in every moment and so everything I do is helping it at this point...it's just a really intense issue...it's doing a job however and it's happening. I'd be happy to hear your experience. I don't have PM's on here. Are you not comfortable talking about it here? I like that people can contribute their experience or learn from yours during a "conversation." I understand if you don't want to do it publicly as well. I don't want to open up PMs however. thank you.

Share this post


Link to post
Share on other sites
GiaK

I wrote the original post for my vsite...I treat different social media platforms differently...so some of what I said about discussing the issue was particular to the site. 

Share this post


Link to post
Share on other sites
UnfoldingSky

Apologies Gia that it's taken me so long to respond!  Once the pandemic hit I was hit with a slew of problems.

 

How are you doing?

 

I will probably have to write this in stages as it's going to be lengthy..

 

I should say first that I'm not any kind of medical professional and that each person is different and what works for one person may not help another.  This is simply what seemed to help me.

 

Okay one of the  things that seemed to help me was the herb stinging nettle taken as an infusion (strong tea made of the leaves only.)  Stinging nettle apparently contains magnesium and that may be why it seemed to help a bit with TD.  There are of course contraindications for taking stinging nettle, I can't recall all of them though I do remember that it shouldn't be taken by pregnant women if the plant is flowering or was about to when harvested (I would just err on the side of caution if it were me and not use it at all as if you buy dried leaves you can't know when they were harvested.)  I believe the plant also can have a blood thinning effect so that if someone is already on blood thinners or about to have surgery  or had some medical condition whereby blood thinners are a bad idea to take they would probably be best to avoid using it.  It's said to be a diuretic too, so people who need to avoid those take note.  Also for anyone reading who currently is taking pills of some sort it is always advisable to deeply research drug/herb interactions before taking a herb as it seems one of the most likely ways to get a problem from herbs is to mix it with certain drugs. I have no idea what stinging nettle can safely be combined with and what it can't, please make sure to do your own research if you intend to try this. 

 

 

Share this post


Link to post
Share on other sites

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
Sign in to follow this  

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy